Ohio, 2010

Tornado and Damaging Winds in Ohio, June 23, 2010

June 23, 2010 · NWS IWX · 9 events in 6 counties and zones

A line of severe storms advanced from Illinois and intensified further as it interacted with strong instability and shear. The line took on a line echo wave pattern (LEWP), resulting in an abundance of wind damage reports, including a focused micro-burst in Williams County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$200,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A line of severe storms advanced from Illinois and intensified further as it interacted with strong instability and shear. The line took on a line echo wave pattern (LEWP), resulting in an abundance of wind damage reports, including a focused micro-burst in Williams County. A brief tornado also developed in Van Wert County, resulting in some damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 23, 6:54 PM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 23, 6:54 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EDT WED JUN 23 2010

.AVIATION /00 UTC TAFS/...
WELL CONGEALED SQUALL LINE APPROACHING GRTR INSTABILITY AHEAD OF
LINE WITH MAXIMIZED SFC HEATING. SFC DPS IN THE MID 70S POOLED AHEAD
OF CONVECTIVE LINE BRINGING 3.5-4.5 KJ/KG ACRS NWRN/NRN COINCIDENT
WITH 40-50KTS DEEP LYR SHEAR IN 0-6KM LYR...ALL PORTENDS TO
STRONG/SEVERE SOLID LINE TRAVERSING NRN IN THIS EVE...WITH XTREME
DAMAGING WIND GUSTS PSBL. PROGGED SPECIFIC 1 HR WINDOW OF GRTST CHC
FOR SEVERE WX/WIND GUSTS THIS EVENING WITH HI REFLECTIVITY/RAFL
RATES TO BRING VSBYS TO IFR IN HEART OF STORMS.

&&

.UPDATE...
OUTFLW BUBBLE FM LATE AM/EARLY PM CONVN RECOVERY RAPIDLY THIS AFTN
AND NO DOUBT AIDED BY APCH OF STG SW TROUGH EJECTING EWD THROUGH MN
ATTM AND ASSOCD HGT FALLS. FLW THROUGH THE BNDRY LYR RESPONDING IN
KIND W/LLJ RAMPING FM WRN IN WWD INTO ERN IA AND REFLECTED IN
TIGHTENING SFC GRADIENT AND GUSTY SFC WINDS.

AFTN FCST ON TRACK ALTHOUGH SLIGHT MODIFICATION MADE TO POPS/WX TO
REFLECT NEWD RTNG OUTFLW BNDRY THIS EVENING. OTHERWISE UPSTREAM
CONVN GOING UPSCALE QUICKLY W/EXPANDING WIND DAMAGE WITHIN
CONGEALING SQUALL LINE OVR FAR WRN IL. STILL SOME UNCERTAINTY W/EWD
EXTENT ON RECOVERY INVOF OF OUTFLW INDUCED MESOHIGH BUT CERTAINLY A
SIG SVR RISK GROWING FOR NW IN/FAR SW MI FOR THIS EVENING.

UPDATES FORTHCOMING.

&&

.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT.

...MAIN SEVERE EVENT STILL APPEARS TO BE LOOMING THIS EVENING...

MCS FROM EARLIER TODAY HAS SENT A OUTFLOW BOUNDARY PRETTY MUCH
THROUGH OUR CWA ATTM. HEATING AND LACK OF CLOUD COVER AS WELL AS THE
BOUNDARY ALLOWED FOR A FEW STORMS TO BECOME SEVERE ACROSS EASTERN
INDIANA INTO NW OHIO. THE THREAT WAS NOW EXITING THE AREA AND THE
WATCH WAS ALLOWED TO EXPIRE.

ATTENTION TURNS TO THE WEST WHERE CLEARING TREND HAS BEEN ONGOING
FOR A FEW HOURS NOW WITH A RAPID RECOVERY IN CONDITIONS. INSTABILITY
MIN IN THE WAKE OF THE SYSTEM ACROSS NE ILLINOIS/NW INDIANA APPEARS
TO BE READY TO BE WIPED OUT AS EXTREME INSTABILITY FOCUSES ACROSS SE
IOWA AND WESTERN ILLINOIS. SBCAPES IN AOA 4500 J/KG...LI'S TO -10
AND SFC THETA E TO 370 K ALL SETTING THE STAGE FOR WHAT MAY BE
EXPLOSIVE DEVELOPMENT IN THESE AREAS. IMPROVING THETA E GRADIENT HAS
BEEN OBSERVED IN THE PAST COUPLE OF HOURS ACROSS ILLINOIS AS TEMPS
SOAR TO WELL INTO THE 80S. AGITATED CU FIELD ACROSS CNTRL ILLINOIS
DRIFTING NORTH WITH THIS LIKELY BEING THE EFFECTIVE BOUNDARY THAT
WILL ALLOW CONVECTION TO TRACK EAST TOWARDS THE CWA. SPC HAS JUST
ISSUED A TOR WATCH FROM IOWA INTO NW INDIANA...NOT INCLUDING OUR
AREA WITH SOME DEVELOPMENT NOTED IN SE IOWA. WILL CONTINUE WITH
LIKELY POPS AND MENTION OF SEVERE WITH WINDS...HAIL AND HVY RAIN.
ALTHOUGH OVERALL CONCERN ON WIDESPREAD HEAVY RAIN MAY BE WINDING
DOWN...CANNOT JUSTIFY DROPPING THE FLASH FLOOD WATCH GIVEN EXPECTED
CONVECTION AND POTENTIAL FOR BACKBUILDING. HAVE TRIED TO ADJUST
TIMING SOMEWHAT WITH THINGS WINDING DOWN AFTER 6Z.

BEYOND TONIGHT NO CHANGES WERE MADE DUE TO ACTIVE WEATHER FIRST PART
OF THE DAY. LOOKS TO BE A TRANQUIL PERIOD THROUGH THURSDAY NIGHT
WITH SOMEWHAT LESS HUMID CONDITIONS.

&&

.LONG TERM.../FRIDAY THROUGH TUESDAY/...

SIMILAR LATE PERIOD CHALLENGES IN THE EXTENDED AS EARLY PORTION
REMAINS ON TRACK AND CONFIDENCE IN A PATTERN CHANGE FOR NEXT WEEK
GROWS...HOWEVER LOCAL IMPACTS REMAIN LOWER CONFIDENCE AS THE MED
RANGE MODELS CONTINUE TO WAVER WIDELY ON POSITION AND AMPLITUDE OF
DEVELOPING RIDGE SOMEWHERE OVER THE CENTRAL CONUS.

DRIER AIRMASS INITIALLY OVER THE CWA ON FRIDAY WITH COMFORTABLE
DEWPOINTS NEAR 60 WILL RAPIDLY BE REPLACED IN SW FLOW WITH WARM
MOIST CONDITIONS ON SATURDAY.  H85 TEMPS CONTINUE TO BE ADVERTISED
22-23C PUSHING HIGHS NEAR 90 WITH DEWPOINTS INCREASING THROUGH THE
DAY TO NEAR 70 BY EVENING. SIMILAR MUGGINESS ON SUNDAY AS SHRTWV
MOVING ALONG NORTHERN PERIPHERY OF SOUTHERN RIDE MOVES THROUGH THE
REGION BRINGING A COLD FRONT THROUGH SUNDAY NIGHT.  NO MAJOR CHANGES
THROUGH THIS PERIOD AS RUN TO RUN AND CROSS MODEL CONSISTENCY IS IN
GENERAL AGREEMENT WITH THE GRIDS.  MAY HAVE TO CONSIDER POPS MONDAY
MORNING IF THE SLOWER GUIDANCE PERSISTS BUT NOT WILLING TO ADD THIS
GRANULAR DETAIL AT THIS TIME.

PATTERN CHANGE THEN GETS UNDERWAY AS ANOTHER SHRTWV ROTATING AROUND
VORTEX OFF CANADIAN MARITIMES COMBINES WITH INCREASED RIDGING OVER
THE PLAINS TO BRING NORTHERLY FLOW ALOFT AND A PLEASANT CP AIRMASS.
THOUGH MODELS ARE VERY UNSURE ABOUT POSITION AND AMP OF RIDGING THIS
HAS BEEN A CONSISTENT SIGNAL TO ONE EXTENT OR ANOTHER...AND
BARRING ANY FUTURE SHIFTS TO THE EAST AN EARLY/MID WEEK COOL DOWN IS
IN ORDER.  PICTURE BECOMES MUDDLED IN THE ECMWF AS A QUESTIONABLE
TROPICAL SYSTEM POLLUTES THE PICTURE.  GFS HAS COME AROUND WITH A
MUCH MORE REASONABLE NORTH ATLANTIC VORTEX AND LESS AMPLIFIED
RIDGING AND PROVIDES A REALISTIC OPTION.  CONSERVATIVELY COOLED DAYS
6-7 AS CLIMO SUGGESTS TEMPS IN THE LOW 80S WITH A LESS AGGRESSIVE NE
TROUGH.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ003>009-012>018-
     020-022>027-032>034.

MI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MIZ077>081.

OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ001-002-004-005-
     015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...LUD
AVIATION...MURPHY
UPDATE...T
Hazardous weather outlook, Jun 23, 4:46 PM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EDT WED JUN 23 2010

INZ003>005-012>017-020-022>026-032>034-MIZ077-078-241000-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-GRANT-
BLACKFORD-JAY-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS
546 PM EDT WED JUN 23 2010 /446 PM CDT WED JUN 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING WITH A GROWING POTENTIAL FOR
WIDESPREAD DAMAGING WINDS. IN ADDITION...ISOLATED SUPERCELLS MAY
DEVELOP AHEAD OF AN ORGANIZING LINE OF SEVERE THUNDERSTORMS OVER
WESTERN ILLINOIS EARLY THIS EVENING WITH A RISK OF LARGE HAIL AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WHILE MANY
UNCERTAINTY STILL EXISTS...THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-018-027-MIZ079>081-OHZ001-002-004-005-015-016-024-025-
241000-
LAGRANGE-STEUBEN-NOBLE-DE KALB-ALLEN IN-ADAMS-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...FORT WAYNE...DECATUR...
BERNE...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
546 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY LATER THIS EVENING WITH A GROWING
POTENTIAL FOR WIDESPREAD DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WHILE MANY
UNCERTAINTY STILL EXISTS...THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-241000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
546 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. WINDS GUSTS IN EXCESS OF 34
KNOTS ARE POSSIBLE AS WELL AS ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WHILE MANY
UNCERTAINTY STILL EXISTS...THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS COULD BE STRONG TO SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 23, 8:39 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
939 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND DMG     COLDWATER               41.94N  85.00W
06/23/2010                   BRANCH             MI   EMERGENCY MNGR

            WIDESPREAD TREES AND POWER LINES DOWN IN COLDWATER...
            SHERWOOD... GIRARD... AND BRONSON

&&

EVENT NUMBER IWX1000837

CEO
Local storm report, Jun 23, 8:41 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
941 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND GST     FORT WAYNE              41.08N  85.13W
06/23/2010  M75 MPH          ALLEN              IN   TRAINED SPOTTER

            75 MPH GUST MEASURED AT LINCOLN WAY AND HWY 30

&&

EVENT NUMBER IWX1000838

CEO
Local storm report, Jun 23, 8:43 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
943 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     GOSHEN                  41.58N  85.83W
06/23/2010                   ELKHART            IN   TRAINED SPOTTER

            WIDESPREAD TREE DAMAGE ON CR 34 AND ALSO ON MAIN ST IN
            GOSHEN

&&

EVENT NUMBER IWX1000839

CEO
Local storm report, Jun 23, 8:44 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
944 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     WALL CLOUD       4 W COLUMBIA CITY       41.16N  85.57W
06/23/2010                   WHITLEY            IN   AMATEUR RADIO

&&

EVENT NUMBER IWX1000840

NG
Local storm report, Jun 23, 8:46 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
946 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND GST     1 W COLUMBIA CITY       41.16N  85.51W
06/23/2010  M75 MPH          WHITLEY            IN   TRAINED SPOTTER

            75 MPH GUST MEASURED AT LINCOLN WAY AND HWY 30

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER IWX1000838

CEO
Local storm report, Jun 23, 8:48 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
948 PM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND DMG     W BENTON                41.51N  85.76W
06/23/2010                   ELKHART            IN   TRAINED SPOTTER

            TREE ON HOUSE ON CR-44. POWER LINES DOWN. TREES DOWN
            ALL OVER COUNTY

&&

EVENT NUMBER IWX1000841

CEO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Van Wert

When
June 23, 8:50 PM EST to 8:51 PM EST
Where
Van Wert County, 2.8 mi S of Van Wert Arpt to 2.64 mi WNW of Van Wert Circle S Ar
Rating
EF0
Path length
0.93 mi
Path width
50 yd
Reported by
Emergency Manager
Coordinates
40.830, -84.597

Emergency management officials surveyed an area of damage south of Van Wert and determined a circulation touched down in a wheat field a quarter mile west of Dustman Drive and US 127. The circulation continued along Dustman Road, with most of the damage being to trees. A few limbs fell onto homes, causing minor damage. In addition, some shingle damage occurred. The roof of a barn was torn off near US 127 as well. Winds are estimated to be between 80 and 85 mph with a maximum width of the tornado of around 50 yards.

Thunderstorm Wind, Williams

When
June 23, 9:10 PM EST to 9:15 PM EST
Where
Williams County, 1 mi SW of Edgerton to 1 mi NE of Edgerton
Measured
87 kt (100 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
41.440, -84.764

An intense microburst with estimated winds at 100 mph was surveyed in the town of Edgerton. A large portion of the upper story of the old town hall building next to the fire department was blown in with loss of much of the roof. Debris from this structure damaged nearby vehicles and the flea market building across the street including a portion of the south-facing wall getting blown out. One person was injured at this location from falling debris. In addition, a freight container was blown off an intermodal train and there was significant tree damage in town. Wind damage path was about 3 miles long and a quarter of a mile wide.

Thunderstorm Wind, Van Wert

When
June 23, 9:30 PM EST to 9:31 PM EST
Where
Van Wert County, 3 mi N of Convoy
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.963, -84.700

Numerous trees downed.

Thunderstorm Wind, Van Wert

When
June 23, 9:35 PM EST to 9:36 PM EST
Where
Van Wert County, 1 mi S of Scott
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.965, -84.570

Emergency management officials reported a large tree down blocking road.

Thunderstorm Wind, Defiance

When
June 23, 9:35 PM EST to 9:36 PM EST
Where
Defiance County, Defiance
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.280, -84.350

Multiple trees downed.

Thunderstorm Wind, Paulding

When
June 23, 9:40 PM EST to 9:41 PM EST
Where
Paulding County, Latty
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.080, -84.580

Power lines and small tree branches downed.

Thunderstorm Wind, Allen

When
June 23, 9:59 PM EST to 10:00 PM EST
Where
Allen County, Delphos
Measured
54 kt (62 mph) measured gust
Reported by
Amateur Radio
Coordinates
40.830, -84.330

An amateur radio operator measured a 62 mph gust.

Thunderstorm Wind, Henry

When
June 23, 10:03 PM EST to 10:04 PM EST
Where
Henry County, 3 mi E of Liberty Center
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.430, -83.962

Power lines downed and power out at CR T and CR 4.

Thunderstorm Wind, Henry

When
June 23, 10:08 PM EST to 10:09 PM EST
Where
Henry County, 3 mi SW of Mc Clure
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.339, -83.971

Trees and power lines downed at CR M4 and CR 7.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyThe tornado archive for Ohio, 2010Warnings in Ohio, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246086, 235510, 235490, 235494, 235496, 235497, 235498, 235500, 235501.